New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Gabapentin
4 Replies
littleloey - August 8

My Rheumatologist wants to start me on Gabapentin. I'm not sure if he means in addition to Cymbalta or if it means instead of. I will be seeing him August 15th.
I have read up on it but would prefer to hear experiences of people that have actually taken it.
Can anyone give me info about your experience with it?

 

Alleria - August 10

I've been on gabapentin since may of 11, initially it made me very groggy, zombie like, and I felt like my mind was in a fog. They started me on 300mg then reduced me at te end of may to 100mg. At first I thought it was helping, it seemed my overall pain level had reduced and I was ecstatic, I stopped seeing my chiropractor and then low and behold, it started coming back. I took out my old bottle of the 300mg and started taking that since. I immediately started gaining weight and then I also started to have insomnia, which I researched and found that if you have built it up in your system, you can't sleep without it. I'm still taking it but I will say I wished I hadn't, as it is initially intended for anti seizure medication which leads me to wonder, were I to just go out of town and forget my medication a year or so from now, am I at risk to have a seizure? I'm already unhappily in pain and now I'm gaining weight on top of it... If I actually believed it were helping my pain (which a lot of people swear by this medication) I would call it a necessary evil, but I haven't noticed it if it is.

 

January - August 11

Alleria, to answer your question about seizure risk if you stop taking Gabapentin, here's what I found at wikipedia. Notice the last sentence...

"Withdrawal
Gabapentin should not be discontinued abruptly after long term use. Abrupt or over rapid withdrawal may provoke a withdrawal syndrome reminiscent to alcohol or benzodiazepine withdrawal.[30][31] Gradual reduction over a period of weeks or months helps minimize or prevents the withdrawal syndrome.[30]

Side effects upon discontinuation of gabapentin that have been reported in medical literature include insomnia, restlessness, agitation, anxiety, disorientation, confusion, light sensitivity, diaphoresis, headaches, palpitations, hypertension, chest pain, and flu-like symptoms.[30][32][33][34] In at least one case, abrupt cessation of a high dose (4000mg) of gabapentin triggered a seizure in an individual with no history of epilepsy.[33]

 

littleloey - August 23

Hi Alleria and January,
Saw my rheumatologist last week and he changed his mind about starting me on Gabapentin. He cut my dose of Cymbalta in half to 30 mg. for 2 weeks
(just finished the 1st week of lower dose) then stop them and switch to Effexor XR 37.5 mg. per day. I had read all of the horror stories about withdrawl from Cymbalta and was pretty worried about it, but so far it's not been anything I can't handle. I am one of the fortunate ones, I guess. A little stomach upset,a little more pain in the arthritic joints in my hands,etc. Mainly I have felt a little low in spirits. Not really depressed, just a little more down than usual. I'm sure that will pass also. Then of course a little concern over the next med and what side affects I'll have with it. Well,I just wanted to give an update. I wish all of you restful, pain free night and a good day tomorrow.

 

back2game - August 29

Anyone considering taking Lyrica, please think it over very carefully. It never really worked for pain reduction for me, just made me feel out of it. I kept taking it --- 3 years later went thru the worst withdrawal of my life. I no longer wanted to be on this earth. It was BAD. To top it off, I'm now almost 2 months out and my pain has gone from a 10+ on most days taking Lyrica down to a manageable 2-5. Fibro pain varies widely in most people.

Just be sure to know that Lyrica does not work for everyone! Thanks..

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question